Tornadoes · United States · Tennessee · 2020
EF0 tornado, Hillside, Tennessee, January 11, 2020
This EF0 tornado ran 0.1 miles across Weakley County on January 11, 2020, touching down at 5:58 AM CST and reaching 75 yards wide. It killed nobody, and did $15,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- January 11, 2020
- Touchdown
- 5:58 AM CST (11:58 UTC)
- Lifted
- 5:59 AM CST (11:59 UTC)
- On the ground
- 1 minutes
- Path length
- 0.1 miles (0.1 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- County
- Weakley County
- Touchdown point
- 36.257, -88.804
- Lift-off point
- 36.257, -88.803
- Record number
- 2001110558-01
The damage survey
2 damage points were recorded along this path by NWS MEG, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.
- Outbuildings damaged with debris to the east. However, Trees blown down to south.
- Trees down toward the north.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A cold season quasi-linear convective system (QLCS) moved across the Mid-South during the overnight and early morning hours Saturday, January 11, 2020. Strong southerly winds drew unseasonably warm, moist air northward into the region ahead of a cold front. Early morning temperatures were in the upper 60s and lower 70s with dewpoints in the upper 60s. This aided in the development of uncapped surface-based instability that was more than sufficient to maintain the QLCS. A strengthening shortwave trough was lifting northeastward across the Ozarks during the event resulting in strengthing wind fields and ample wind shear. The QLCS evolved into a Line Echo Wave Pattern (LEWP) with several persistent mesovortices across north Mississippi and a few transient mesovortices farther north into west Tennessee. Widespread damaging wind was observed across the entire County Warning Area (CWA) along with 13 tornadoes. In addition to the severe weather potential, heavy rainfall was a noted threat. Isolated flash flooding did occur with this system.
A brief tornado touched down destroying outbuildings and sheds. A few trees were knocked down. Peak winds were estimated at 85 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the tornado touched down at Jan 11, 4:00 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jan 11, 4:00 AM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
400 AM CST Sat Jan 11 2020
.DISCUSSION...
A line of storms is moving through the Mid-South at this time and
will continue to move east this morning. Expect most of the severe
weather will be out of the area by early afternoon. We have had
reports of damage from this line already this morning. Expect that
it will be able to continue to produce some damaging winds as it
moves east. Also there is enough shear/helicity that storms are
capable of producing a tornado or two.
Gusty winds will continue after the front moves through as surface
low has good gradient winds till tonight. The air mass behind the
cold front will bring in some cold air, yet temperatures will be
near normal.
In general models are in good agreement with the systems for the
next week.
By the beginning of the week, the Mid-South returns to southwest
flow aloft and a weak warm front moves through the area which
allows the temperatures to warm up again. This warm front is ahead
of a couple of low pressure systems that will bring moisture back
into the area. Tuesday into Wednesday look to be better chances
for rain as a low moves just to the north of the area and another
cold front moves through on Wednesday.
The cold front on Wednesday at this time doesn't look as strong as
this mornings frontal system. However, the area will get another
round of rain. Precipitable waters for this next storm are only
around 1 inch. (Compared to the 1.5 or more from this morning and
today.)
The cold front on Wednesday will usher in another period of cold
air into the region. TLSJr
&&
.AVIATION...
06Z TAFs
LLWS will continue to be an issue over the next several hours.
Wind profiler continues to show 180/60kts from KNQA. Surface winds
will remain strong through late tomorrow morning.
A line of strong to severe thunderstorms is expected to push
through all sites over the next 12 hours or so. Approximate
timing has been outlined in TEMPO groups per each site. Expect
winds to reach near 50 kts as the line pushes through. Behind the
line, winds will remain strong and variable as a low pressure
system lifts northeast. Conds should improve to VFR at all sites
near or just after the end of this period.
AC3/TLSJr
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until noon CST today for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
Wind Advisory until noon CST today for Clay-Craighead-Crittenden-
Cross-Greene-Lee AR-Mississippi-Phillips-Poinsett-St.
Francis.
MO...Flash Flood Watch until noon CST today for Dunklin-Pemiscot.
Wind Advisory until noon CST today for Dunklin-Pemiscot.
MS...Flash Flood Watch through this afternoon for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
Wind Advisory until 6 PM CST this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Flash Flood Watch through this afternoon for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
Wind Advisory until 6 PM CST this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jan 11, 4:29 AM CST, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 429 AM CST Sat Jan 11 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-121230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 429 AM CST Sat Jan 11 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Severe thunderstorms are possible across the Mid South today with the threat gradually shifting east of the Mississippi River as a strong cold front moves through the Lower Mississippi Valley. Damaging winds is the primary severe threat along with a potential for large hail and a few tornadoes. A Flash Flood Watch is in effect as heavy rainfall is expected across the area. Rainfall amounts will average between 2-3 inches with higher amounts. In addition, a Wind Advisory remains in effect across the Mid- South today. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any severe weather reports to the National Weather Service in Memphis.
In the hours before
Special weather statement, Jan 11, 4:47 AM CST, 1 hour 11 minutes before
Special Weather Statement National Weather Service Memphis TN 447 AM CST Sat Jan 11 2020 TNZ002-003-019-020-048>051-111115- Weakley TN-Tipton TN-Crockett TN-Lauderdale TN-Obion TN-Dyer TN- Gibson TN-Haywood TN- 447 AM CST Sat Jan 11 2020 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 AM CST FOR... Western Weakley County in western Tennessee... Tipton County in western Tennessee... Crockett County in western Tennessee... Lauderdale County in western Tennessee... Obion County in western Tennessee... Dyer County in western Tennessee... Western Gibson County in western Tennessee... Haywood County in western Tennessee... At 447 AM CST...strong thunderstorms producing winds at least 40 mph was located along a line extending from near South Fulton to near Dixonville. This line was moving east at 35 mph. Very heavy rain is also possible with this thunderstorm. People in western Weakley...Tipton...Crockett...Lauderdale...Obion... Dyer...western Gibson and Haywood Counties should monitor this storm closely. LAT...LON 3540 8936 3539 8995 3651 8927 3650 8862 TIME...MOT...LOC 1047Z 268DEG 30KT 3650 8894 3540 8970 MJ
Special weather statement, Jan 11, 5:17 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
517 AM CST Sat Jan 11 2020
TNZ002>004-019>021-050>052-111200-
Carroll TN-Weakley TN-Madison TN-Crockett TN-Obion TN-Henry TN-
Dyer TN-Gibson TN-Haywood TN-
517 AM CST Sat Jan 11 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 AM CST
FOR...
Northwestern Carroll County in western Tennessee...
Weakley County in western Tennessee...
Western Madison County in western Tennessee...
Crockett County in western Tennessee...
Eastern Obion County in western Tennessee...
Northwestern Henry County in western Tennessee...
Southeastern Dyer County in western Tennessee...
Gibson County in western Tennessee...
Haywood County in western Tennessee...
At 517 AM CST...strong thunderstorms producing wind gusts up to 50
mph was located along a line extending from South Fulton to 11 miles
west of Dancyville. Movement was east at 45 mph.
People in northwestern Carroll...Weakley...western Madison...
Crockett...eastern Obion...northwestern Henry...southeastern Dyer...
Gibson and Haywood Counties should monitor this storm closely.
LAT...LON 3650 8830 3543 8897 3543 8918 3541 8919
3540 8947 3555 8947 3555 8948 3556 8948
3558 8950 3560 8947 3568 8947 3569 8945
3574 8943 3582 8938 3582 8936 3588 8934
3650 8893
TIME...MOT...LOC 1117Z 262DEG 37KT 3649 8887 3543 8950
MJLocal storm report, Jan 11, 5:23 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
523 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM TSTM WND DMG HERNANDO 34.83N 89.99W
01/11/2020 DESOTO MS STORM CHASER
MULTIPLE TREES DOWN SOUTH OF HERNANDO ALONG I55 NEAR
MCCRACKEN RD.
&&
MGWSpecial weather statement, Jan 11, 5:29 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
529 AM CST Sat Jan 11 2020
TNZ089-090-111200-
Hardeman TN-Fayette TN-
529 AM CST Sat Jan 11 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 AM CST
FOR...
Western Hardeman County in western Tennessee...
Fayette County in western Tennessee...
At 529 AM CST...a strong thunderstorm producing wind gusts up to 50
mph was located near Somerville, or 16 miles northeast of
Collierville, moving east at 45 mph.
Very heavy rain is also possible with this thunderstorm.
People in western Hardeman and Fayette Counties should monitor this
storm closely.
LAT...LON 3499 8915 3500 8964 3506 8964 3540 8946
3540 8919 3542 8918 3543 8891
TIME...MOT...LOC 1129Z 261DEG 37KT 3521 8945
MJLocal storm report, Jan 11, 5:35 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
535 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM TSTM WND GST SARDIS 34.43N 89.91W
01/11/2020 E60 MPH PANOLA MS TRAINED SPOTTER
SPOTTER REPORTED AN ESTIMATED PEAK WIND GUST OF 60MPH
ATOP SARDIS DAM.
&&
MGWLocal storm report, Jan 11, 5:40 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
540 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG TUNICA 34.69N 90.38W
01/11/2020 TUNICA MS EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN ACROSS TUNICA.
STRUCTURAL DAMAGE WAS REPORTED ALONG PRICHARD RD AND OLD
US 61.
&&
MGWThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Little Rock, AR (KLZK), 00:00Z
12.0 hours before the tornado, 190 km from the path. January 11, 2020.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -25 J/kg
- Surface CAPE
- 10 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
- 0-3 km lapse rate
- 4.3 K/km
Little Rock, AR (KLZK), 12:00Z
0.0 hours before the tornado, 190 km from the path. January 11, 2020.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -28622 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -245 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.5 K/km
The surface observations
Everett-Stewart (UCY), 21 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Paducah radar (KPAH), 90 km away, was scanning. The volume nearest the touchdown began at 12:00 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2020 tornado in TennesseeEvery tornado in Tennessee since 1950Warnings in force in Tennessee nowThe forecast where you are
The other tornadoes of January 11, 2020
62 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| January 11 | 12:18 AM CST | EF1 | Panola, TX | 0.5 | 150 | $30,000 | ||
| January 11 | 12:30 AM CST | EF0 | Harrison, TX | 3.0 | 100 | $15,000 | ||
| January 11 | 12:39 AM CST | EF1 | Shelby, TX | 6.1 | 400 | 1 | $500,000 | |
| January 11 | 12:52 AM CST | EF1 | Bollinger, MO | 0.2 | 45 | $30,000 | ||
| January 11 | 12:58 AM CST | EF1 | Lonoke, AR | 0.4 | 130 | $40,000 | ||
| January 11 | 1:24 AM CST | EF2 | Bossier Parish, LA | 31.8 | 300 | 3 | $1.3 million | |
| January 11 | 1:46 AM CST | EF2 | Cape Girardeau, MO | 9.1 | 300 | $750,000 | ||
| January 11 | 2:02 AM CST | EF1 | Union, IL | 0.9 | 50 | $80,000 | ||
| January 11 | 2:19 AM CST | EF1 | Union Parish, LA | 3.0 | 250 | $60,000 | ||
| January 11 | 2:45 AM CST | EF1 | Ashley, AR | 4.5 | 650 | $600,000 | ||
| January 11 | 2:54 AM CST | EF1 | Ashley, AR | 9.1 | 800 | $800,000 | ||
| January 11 | 2:55 AM CST | EF1 | Ashley, AR | 10.3 | 800 | $400,000 | ||
| January 11 | 3:07 AM CST | EF2 | Ashley, AR | 20.5 | 1,000 | $3.0 million | ||
| January 11 | 3:24 AM CST | EF0 | Drew, AR | 0.8 | 150 | $100,000 | ||
| January 11 | 3:33 AM CST | EF2 | Chicot, AR to MS | 17.7 | 850 | 1 | $1.1 million | |
| January 11 | 3:36 AM CST | EF1 | Chicot, AR | 0.2 | 15 | $110,000 | ||
| January 11 | 3:48 AM CST | EF2 | Bolivar, MS | 23.4 | 1,800 | 4 | $3.0 million | |
| January 11 | 4:02 AM CST | EF1 | Bolivar, MS | 4.2 | 880 | $350,000 | ||
| January 11 | 4:07 AM CST | EF1 | Bolivar, MS | 2.5 | 270 | $50,000 | ||
| January 11 | 4:18 AM CST | EF2 | Sunflower, MS | 5.5 | 1,700 | $700,000 | ||
| January 11 | 4:19 AM CST | EF2 | Sunflower, MS | 5.4 | 850 | $80,000 | ||
| January 11 | 4:26 AM CST | EF0 | Tallahatchie, MS | 2.2 | 100 | $50,000 | ||
| January 11 | 4:38 AM CST | EF1 | Obion, TN | 1.9 | 150 | $75,000 | ||
| January 11 | 4:42 AM CST | EF1 | Tate, MS | 11.3 | 200 | $610,000 | ||
| January 11 | 4:45 AM CST | EF1 | Quitman, MS | 5.7 | 150 | 1 | $350,000 | |
| January 11 | 4:53 AM CST | EF2 | DeSoto, MS | 8.2 | 300 | $2.6 million | ||
| January 11 | 5:04 AM CST | EF0 | Panola, MS | 7.3 | 150 | $110,000 | ||
| January 11 | 5:17 AM CST | EF1 | Graves, KY | 2.0 | 230 | $2.0 million | ||
| January 11 | 5:21 AM CST | EF0 | Marshall, MS | 5.8 | 70 | 1 | $25,000 | |
| January 11 | 5:36 AM CST | EF0 | Fayette, TN | 2.0 | 90 | $30,000 | ||
| January 11 | 5:42 AM CST | EF1 | Marshall, KY | 2.3 | 25 | $30,000 | ||
| January 11 | 6:11 AM CST | EF2 | Pointe Coupee Parish, LA | 1.9 | 125 | 4 | $250,000 | |
| January 11 | 6:45 AM CST | EF1 | Prentiss, MS | 7.2 | 100 | $200,000 | ||
| January 11 | 6:50 AM CST | EF1 | Trigg, KY | 4.5 | 75 | $80,000 | ||
| January 11 | 6:56 AM CST | EF1 | Prentiss, MS | 8.2 | 150 | $75,000 | ||
| January 11 | 7:00 AM CST | EF0 | Trigg, KY | 4.2 | 50 | $50,000 | ||
| January 11 | 7:05 AM CST | EF1 | Caldwell, KY | 10.0 | 250 | $150,000 | ||
| January 11 | 7:08 AM CST | EF1 | Tishomingo, MS | 5.7 | 120 | $90,000 | ||
| January 11 | 7:12 AM CST | EF1 | Caldwell, KY | 7.5 | 175 | $130,000 | ||
| January 11 | 7:17 AM CST | EF0 | Tishomingo, MS | 0.7 | 80 | $25,000 | ||
| January 11 | 7:19 AM CST | EF1 | Christian, KY | 3.0 | 200 | $80,000 | ||
| January 11 | 7:34 AM CST | EF1 | Christian, KY | 10.9 | 100 | $250,000 | ||
| January 11 | 7:40 AM CST | EF1 | Christian, KY | 2.6 | 50 | $15,000 | ||
| January 11 | 9:33 AM CST | EF0 | Scott, MS | 3.0 | 250 | $30,000 | ||
| January 11 | 10:33 AM CST | Unrated | Hancock, MS | 2.2 | 30 | |||
| January 11 | 11:11 AM CST | EF2 | Pickens, AL | 6.3 | 1,056 | 3 | 7 | |
| January 11 | 1:03 PM CST | EF0 | Cullman, AL | 0.2 | 80 | |||
| January 11 | 1:13 PM CST | EF1 | Marshall, AL | 1.8 | 60 | |||
| January 11 | 1:19 PM CST | EF2 | Marshall, AL | 0.2 | 150 | |||
| January 11 | 4:52 PM EST | EF0 | Paulding, GA | 3.9 | 400 | $100,000 | ||
| January 11 | 5:24 PM EST | EF0 | Fannin, GA | 3.0 | 450 | $250,000 | ||
| January 11 | 4:33 PM CST | EF1 | Barbour, AL | 5.8 | 275 | |||
| January 11 | 5:48 PM EST | EF1 | Upson, GA | 0.3 | 100 | $200,000 | ||
| January 11 | 5:55 PM EST | EF0 | Claiborne, TN | 3.3 | 30 | |||
| January 11 | 8:04 PM EST | EF0 | Anderson, SC | 0.4 | 30 | $1,000 | ||
| January 11 | 8:06 PM EST | EF0 | Anderson, SC | 0.3 | 50 | |||
| January 11 | 8:40 PM EST | EF0 | Anderson, SC | 0.7 | 160 | $1,000 | ||
| January 11 | 8:40 PM EST | EF0 | Greenwood, SC | 2.4 | 50 | $1,000 | ||
| January 11 | 8:45 PM EST | EF0 | Greenwood, SC | 0.5 | 30 | |||
| January 11 | 10:11 PM EST | EF0 | Miami, OH | 3.1 | 350 | $500,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.